Tramadol...any one know about its withdrawls?

Discussion in 'Self Harm & Substance Abuse' started by Bambi, Mar 9, 2010.

Thread Status:
Not open for further replies.
  1. Bambi

    Bambi Well-Known Member

    Does anyone know about withdrawing from this drug? Like if you have been on it for two weeks or so?
     
  2. betteroffunknown

    betteroffunknown Well-Known Member

    sorry hon i wish i could help ya here. i know for most meds though to taper off of them is usually best, but what do i know. good luck and i hope for the best for you. take care
     
  3. cookiemonster

    cookiemonster Banned Member

    it is not nice. it really does depend on how bad you get side effects and how much it affects you?
     
  4. anony

    anony Member

    Tramadol has a very complex mechanism of action, it's an opioid agonist, it causes the release of serotonin and is also a noradenalin reuptake inhibitor as well as many other actions in the brain.

    It is going to depend on the person how intense withdrawal symptoms will be after taking it for only a couple weeks. But all opioid agonists have physical withdrawal symptoms after regular use. It could be very mild as two weeks isn't a real long time to be on it and it's a weak opioid agonist. The longer you wait to stop taking it, the worse withdrawal would be. Symptoms would include depression, sensitivity to temperature and pain, insomnia, vomiting, diarrhea, headaches, sweating. Those are the main ones I can think of associated with opioid withdrawal. If you do suffer from withdrawal, it should only last a few days, unless you end up taking it longer then a couple weeks. Due to the serotonin/noradrenalin action of the drug, other potential side effects could occur as well, I would look up symptoms of withdrawal from SSRI's and NRI's for more information.

    If at all possible, I'd suggest tapering when getting off a drug like this. Although in this case you've been on it for such a small amount of time, I'd only worry about tapering if you find withdrawal too much to handle.
     
    Last edited by a moderator: Mar 13, 2010
  5. Bambi

    Bambi Well-Known Member

    Thanks for the info i am gonna pass it on...the person i am helping is very fearful it is gonna last weeks but I just don't think so based upon what I know and my own past experience with opioid withdrawl. Thanks for the info everyone.
     
Thread Status:
Not open for further replies.